Alert archive / Florida / Small Craft Advisories in 2016
Small Craft Advisory 46, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Dec 29, 2016, 4:02 AM EST. It took effect at Dec 29, 2016, 6:00 PM EST. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2016, 4:02 AM EST (09:02 UTC)
- In effect from
- Dec 29, 2016, 6:00 PM EST
- Expired
- Dec 31, 2016, 10:00 AM EST
- In force
- 40 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
079 WHUS72 KMLB 290902 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 402 AM EST THU DEC 29 2016 AMZ570-300930- /O.NEW.KMLB.SC.Y.0046.161229T2300Z-161231T0900Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM- 402 AM EST THU DEC 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EST SATURDAY. * WINDS...NORTHWEST TO NORTH WINDS 20 TO 30 KNOTS WITH OCCASIONAL GUSTS TO GALE FORCE. * WAVES/SEAS...BUILDING 9 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ550-552-300930- /O.NEW.KMLB.SC.Y.0046.161230T0300Z-161231T0300Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- 402 AM EST THU DEC 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM EST FRIDAY. * WINDS...NORTHWEST TO NORTH WINDS 20 TO 25 KNOTS. * WAVES/SEAS...BUILDING 7 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ555-572-575-300930- /O.NEW.KMLB.SC.Y.0046.161230T0300Z-161231T0900Z/ SEBASTIAN INLET TO JUPITER INLET 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 402 AM EST THU DEC 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM EST SATURDAY. * WINDS...NORTHWEST TO NORTH WINDS AROUND 25 KNOTS WITH OCCASIONAL GUSTS TO GALE FORCE. * WAVES/SEAS...BUILDING 9 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
497 WHUS72 KMLB 300901 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 401 AM EST FRI DEC 30 2016 AMZ550-552-310300- /O.CON.KMLB.SC.Y.0046.000000T0000Z-161231T0300Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- 401 AM EST FRI DEC 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...NORTH WINDS 20 TO 25 KNOTS...DECREASING TO 15 TO 20 KNOTS LATE THIS AFTERNOON. * WAVES/SEAS...BUILDING TO 7 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ555-570-572-575-310900- /O.CON.KMLB.SC.Y.0046.000000T0000Z-161231T0900Z/ SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 401 AM EST FRI DEC 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... * WINDS...NORTH WINDS 20 TO 25 KNOTS...DECREASING TO 15 TO 20 KNOTS LATE THIS AFTERNOON AND INTO THIS EVENING. * WAVES/SEAS...BUILDING 9 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
924 WHUS72 KMLB 302022 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 322 PM EST FRI DEC 30 2016 AMZ575-311500- /O.EXT.KMLB.SC.Y.0046.000000T0000Z-161231T1500Z/ SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 322 PM EST FRI DEC 30 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST SATURDAY... * WINDS...NORTH WINDS 20 KNOTS...BECOMING NORTHEAST 15 TO 20 KNOTS THIS EVENING...THEN BECOMING EAST 15 KNOTS LATE TONIGHT. * WAVES/SEAS...UP TO 9 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ550-552-310300- /O.CON.KMLB.SC.Y.0046.000000T0000Z-161231T0300Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- 322 PM EST FRI DEC 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...NORTH WINDS 20 KNOTS...DECREASING TO 15 TO 20 KNOTS LATE THIS AFTERNOON. * WAVES/SEAS...UP TO 7 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ555-570-572-310900- /O.CON.KMLB.SC.Y.0046.000000T0000Z-161231T0900Z/ SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- 322 PM EST FRI DEC 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... * WINDS...NORTH WINDS 20 KNOTS...BECOMING NORTHEAST 15 TO 20 KNOTS BY LATE EVENING AND EAST 15 KNOTS LATE TONIGHT. * WAVES/SEAS...UP TO 9 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 15
258 WHUS72 KMLB 311509 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 1009 AM EST SAT DEC 31 2016 AMZ575-311615- /O.EXP.KMLB.SC.Y.0046.000000T0000Z-161231T1500Z/ SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 1009 AM EST SAT DEC 31 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... SMALL CRAFT SHOULD EXERCISE CAUTION INTO THIS AFTERNOON. $$ 15
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 28, 9:15 PM EST, 6 hours 47 minutes earlier.
Area forecast discussion, Dec 28, 9:15 PM EST, 6 hours 47 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 915 PM EST Wed Dec 28 2016 .DISCUSSION... Quiet WX pattern overhead as a weak H100-H70 anticyclone centered over the central peninsula maintains a weak pgrad acrs the region. Evng RAOBs map the anticyclone quite well with wrly flow over the panhandle...erly flow over the south peninsula/Keys, and vrbl winds blo 10KTS over the central peninsula. Airmass is not overly moist with PWats in the 1.00"-1.25" range, though sfc obs measuring unseasonably high dewpoints in the M/U60s. The weak pgrad will allow winds to become light and variable overnight. Combined with minimal sky cover, anticipate strong radiational cooling conditions. This will set the stage for fog formation in the predawn hrs. Sat imagery does show sea fog pushing onshore the Nature Coast, but the sea fog that plagued coastal Volusia has shown no sign of rdvlpg as of mid evng. Patchy radiational fog anticipated aft midnight. Light wrly flow expected to dlvp in the predawn as a short wave over the MS Valley works its way east and drags a stalled front from the Deep South into the FL Panhandle. This will enhance the potential for advection fog from the Nature Coast. Indeed, numerical guidance does indicate potential for dense fog over the climatologically favored areas along and north of the I-4 Corridor. The aftn fcst package handles the current WX situation well...no updates necessary this evng. && .AVIATION...Thru 30/00Z. Sfc Winds: Thru 29/13Z...W/SW AOB 3KTS. Btwn 29/13Z-29/16Z bcmg W/SW 8-12KTS. Btwn 29/16-26/19Z...NW KVRB-KOBE bcmg W 9-13KTS with ocnl G18-22KTS. Vsbys/WX/Cigs: Btwn 29/07Z-29/14Z...N of KISM-KTIX areas IFR/lcl LIFR vsbys/cigs in BR/FG...S of KISM/KTIX areas MVFR/lcl IFR vsbys/cigs in BR. Aft 29/18Z...N of KISM-KTIX slgt chc IFR shras. && .MARINE... Tranquil boating conds overnight as high pres draped over the FL Peninsula maintains a weak pgrad acrs the lcl Atlc. Light E/NE breeze bcmg light to gentle W/SW overnight as a frontal boundary stalled over the Deep South begins to work its way into the FL Panhandle region. Nearshore buoys measuring 2-3FT seas...mainly in a 9-10sec swell. No sig changes anticipated as the anticipated windshift will be gradual with speeds remaining AOB 12KTS. Conditions near shore will favorable Thu mrng, but small craft operators venturing out to the Gulf Stream should know that the return trip in the afternoon will be a choppier one as the sfc/bndry lyr winds freshen out of the west to around 15 knots. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Short Term/Aviation...Bragaw Long Term/Impact WX...Cristaldi
Hazardous weather outlook, Dec 28, 8:00 PM EST, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 800 PM EST WED DEC 28 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-291200- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 800 PM EST WED DEC 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .DENSE FOG/SMOKE IMPACT... AREAS OF DENSE FOG ARE FORECAST TO DEVELOP ONCE AGAIN LATE TONIGHT ACROSS EAST CENTRAL FLORIDA. THE HIGHEST LIKELIHOOD OF FOG APPEARS TO BE FROM NORTHERN OSCEOLA AND BREVARD COUNTIES NORTHWARD ACROSS ORANGE, SEMINOLE, LAKE AND VOLUSIA COUNTIES BETWEEN 300 AND 800 AM. SUDDEN REDUCTIONS IN VISIBILITY CAN PRODUCE HAZARDOUS DRIVING CONDITIONS. USE YOUR LOW BEAM HEADLIGHTS AND INCREASE YOUR FOLLOWING DISTANCE IF YOU ENCOUNTER FOG ON YOUR THURSDAY MORNING COMMUTE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A STRONG COLD FRONT WILL MOVE THROUGH EAST CENTRAL FLORIDA THURSDAY NIGHT. HAZARDOUS CONDITIONS FOR SMALL CRAFT OPERATION WILL FOLLOW BEHIND IT THROUGH FRIDAY NIGHT. MUCH COOLER AND DRIER CONDITIONS WILL ALSO FILTER DOWN THE FLORIDA PENINSULA BEHIND THE FRONT FOR THURSDAY NIGHT THROUGH SATURDAY MORNING. LONG PERIOD EAST SWELLS WILL IMPACT THE BEACHES THROUGH THURSDAY BRINGING DANGEROUS RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED OVERNIGHT. CRISTALDI
Nearby
Small Craft Advisories in Florida, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.